TITLE

On biharmonic maps and their generalizations

AUTHOR(S)
Pawel Strzelecki
PUB. DATE
December 2003
SOURCE
Calculus of Variations & Partial Differential Equations;Dec2003, Vol. 18 Issue 4, p401
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We give a new proof of regularity of biharmonic maps from four-dimensional domains into spheres, showing first that the biharmonic map system is equivalent to a set of bilinear identities in divergence form. The method of reverse H�lder inequalities is used next to prove continuity of solutions and higher integrability of their second order derivatives. As a byproduct, we also prove that a weak limit of biharmonic maps into a sphere is again biharmonic. The proof of regularity can be adapted to biharmonic maps on the Heisenberg group, and to other functionals leading to fourth order elliptic equations with critical nonlinearities in lower order derivatives.
ACCESSION #
11575816

 

Related Articles

  • Regularity and relaxed problems of minimizing biharmonic maps into spheres. Hong, Min-Chun; Wang, Changyou // Calculus of Variations & Partial Differential Equations;Aug2005, Vol. 23 Issue 4, p425 

    For $n\ge 5$ and $k\ge 4$, we show that any minimizing biharmonic map from $\Omega\subset \Bbb R^n$ to S k is smooth off a closed set whose Hausdorff dimension is at most n-5. When n = 5 and k = 4, for a parameter $\lambda\in [0,1]$ we introduce a $\lambda$-relaxed energy $\Bbb H_{\lambda}$ of...

  • A BIHARMONIC EQUATION IN INVOLVING ℝ4 NONLINEARITIES WITH CRITICAL EXPONENTIAL GROWTH. SANI, FEDERICA // Communications on Pure & Applied Analysis;Jan2013, Vol. 12 Issue 1, p405 

    In this paper we give sufficient conditions for the existence of solutions of a biharmonic equation of the form Δu² + V(x)u = f(u) in ℝ4 where V is a continuous positive potential bounded away from zero and the nonlinearity f(s) behaves like eα°s² at infinity for some α0...

  • Multiple Solutions for Biharmonic Equations with Asymptotically Linear Nonlinearities. Ruichang Pei // Boundary Value Problems;2010, Special section p1 

    The existence of multiple solutions for a class of fourth elliptic equation with respect to the resonance and nonresonance conditions is established by using the minimax method and Morse theory.

  • On the p-biharmonic equation involving concave-convex nonlinearities and sign-changing weight function. Chao Ji; Weihua Wang // Electronic Journal of Qualitative Theory of Differential Equatio;2012, Issue 1-24, p1 

    In this paper, we study the combined effect of concave and convex nonlinearities on the number of nontrivial solutions for the p-biharmonic equation of the form {Δp²u = |u|q-2u + λf(x)|u|r-2u in Ω, u = ∇u = 0 on ∂, (0.1) where Ω is a bounded domain in RN, f ∈...

  • Soliton ratchets in homogeneous nonlinear Klein-Gordon systems. Morales-Molina, Luis; Quintero, Niurka R.; Sánchez, Angel; Mertens, Franz G. // Chaos;Mar2006, Vol. 16 Issue 1, p013117 

    We study in detail the ratchetlike dynamics of topological solitons in homogeneous nonlinear Klein-Gordon systems driven by a biharmonic force. By using a collective coordinate approach with two degrees of freedom, namely the center of the soliton, X(t), and its width, l(t), we show, first, that...

  • Nonlinear biharmonic boundary value problem. Tacksun Jung; Q-Heung Choi // Boundary Value Problems;Feb2014, Vol. 2014, p1 

    We consider the nonlinear biharmonic equation with variable coefficient and polynomial growth nonlinearity and Dirichlet boundary condition. We get two theorems. One theorem says that there exists at least one bounded solution under some condition. The other one says that there exist at least...

  • The behavior of solutions of the nonlinear biharmonic equation in an unbounded domain. Neklyudov, A. // Mathematical Notes;Jan2014, Vol. 95 Issue 1/2, p224 

    Periodic (in one variable) solutions in the half-plane of the two-dimensional nonlinear biharmonic equation with exponential nonlinearity on the right-hand side are considered. The power-law and logarithmic asymptotics of the solutions at infinity are obtained.

  • Expansion of the Distance between Two Points in Spheroidal Functions as Applied to Problems of Mathematical Physics. Baranov, A. S. // Technical Physics;Feb2002, Vol. 47 Issue 2, p177 

    A complete set of biharmonic functions is constructed in spheroidal coordinates. The distance between two points and its inverse value are expanded into a double series in terms of such functions. Possible applications in the theory of elasticity, in astrophysics, and other fields of...

  • The Jeffery paradox as the limit of a three-dimensional Stokes flow. Smith, S. H. // Physics of Fluids A;May90, Vol. 2 Issue 5, p661 

    The solution of the biharmonic equation for the slow viscous flow resulting from a line rotlet in front of a circular cylinder indicates the physically unrealistic behavior of a uniform stream at infinity—an example of the Jeffery paradox. It is shown here, when the three-dimensional...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics